Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 198, NWS Atlanta, GA

June 28, 2022Carroll County, Haralson County, Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 28, 2022, 4:03 PM EDT for Carroll County, Haralson County, Paulding County, Georgia. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2022, 4:03 PM EDT (20:03 UTC)
Expired
Jun 28, 2022, 4:23 PM EDT
In force
20 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, GA, Haralson County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 69 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 267 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
267 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

718 
WUUS52 KFFC 282003
SVRFFC
GAC045-143-223-282045-
/O.NEW.KFFC.SV.W.0198.220628T2003Z-220628T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
403 PM EDT Tue Jun 28 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southwestern Paulding County in northwestern Georgia...
  Eastern Haralson County in northwestern Georgia...
  North central Carroll County in northwestern Georgia...

* Until 445 PM EDT.

* At 402 PM EDT, a severe thunderstorm was located near Bremen, or
  near Buchanan, moving east at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Buchanan, Bremen, Temple, Waco and Draketown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
      3366 8514 3373 8526
TIME...MOT...LOC 2002Z 252DEG 4KT 3377 8513 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
260 
WWUS52 KFFC 282008
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
408 PM EDT Tue Jun 28 2022

GAC045-143-223-282045-
/O.CON.KFFC.SV.W.0198.000000T0000Z-220628T2045Z/
Paulding GA-Haralson GA-Carroll GA-
408 PM EDT Tue Jun 28 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN PAULDING...EASTERN HARALSON AND NORTH CENTRAL
CARROLL COUNTIES...

At 408 PM EDT, a severe thunderstorm was located near Bremen, or near
Buchanan, and is nearly stationary.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Buchanan, Bremen, Temple, Waco and Draketown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
      3366 8514 3373 8526
TIME...MOT...LOC 2008Z 252DEG 4KT 3377 8512 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
055 
WWUS52 KFFC 282023
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
423 PM EDT Tue Jun 28 2022

GAC045-143-223-282033-
/O.CAN.KFFC.SV.W.0198.000000T0000Z-220628T2045Z/
Paulding GA-Haralson GA-Carroll GA-
423 PM EDT Tue Jun 28 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PAULDING...
EASTERN HARALSON AND NORTH CENTRAL CARROLL COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3384 8522 3389 8504 3381 8496 3372 8497
      3366 8514 3373 8526
TIME...MOT...LOC 2019Z 252DEG 4KT 3378 8510 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:27 PM EDT, 36 minutes earlier.

Area forecast discussion, Jun 28, 3:27 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
327 PM EDT Tue Jun 28 2022

...Afternoon Area Forecast Discussion...

.SHORT TERM /Tonight through Wednesday Night/...

Similar to yesterday, scattered to numerous storms have developed
this afternoon (mainly along and south of a line from Rome to
Canton to Athens) amid SBCAPE of 1000-2000 J/kg and low-level
lapse rates of 7.0 to 8.5 C/km. Some strong storms are likely with
gusty downburst winds, frequent cloud-to-ground lightning, and
locally heavy rainfall. A storm or two with severe-criteria wind
gusts cannot be ruled out. Like the storm over the southern metro
Atlanta area yesterday evening that prompted a Flash Flood
Warning, any storms that persist over the same area for long
enough (which is a concern as upper-level winds are quite weak)
could lead to localized flash flooding. Isolated showers and
storms will be possible overnight given weak frontal convergence,
remnant outflow boundaries, and ample moisture in place. More of
the same is expected tomorrow (Wednesday) as the front remains
draped across the CWA. The HREF is progging 1000-2000 J/kg of
SBCAPE, and with weak upper-level flow, storms will again pose a
threat for gusty winds, cloud-to-ground lightning, heavy rainfall,
and localized flash flooding.

Persistent low-level and mid-level cloud cover over much of the
CWA today has capped temps in the 80s this afternoon with just the
southern tier of the CWA in the 90s. Highs in the lower 80s to
lower 90s are expected tomorrow.

Martin

&&

.LONG TERM /Thursday through Tuesday/...

The long term forecast remains consistent with previous forecast
runs, beginning with mid to upper level ridging positioned over
the northeast CONUS and a upper level flow pattern over the
southeast to start the period on Thursday. The Bermuda High over
the western Atlantic will also promote southerly low level flow
and the advection of deep moisture from the Gulf of Mexico. With
this moist airmass persisting through the weekend, dewpoints are
expected to be in the low to mid 70s across the forecast area. On
Friday and into the weekend, some amplification of the ridge to
the east and northeast of the area will allow for additional
moisture advection off the Atlantic and Gulf. Precipitable water
values will then climb to over 2 inches, and persist into early
next week, as a result.

In the absence of a clear synoptic forcing mechanism, convection
is expected to be diurnally-driven in nature, although remnant
outflow boundaries from antecedent showers and thunderstorms
could provide a focus for additional development. Considering the
deep moisture and high PWAT values, coverage of showers and
thunderstorms is forecast to be higher than typically observed on
an average summer day, and primarily likely PoPs are being carried
into early next week. The increased cover of clouds and rain
chances will somewhat limit daytime heating, keeping afternoon
highs near to just below normal through the end of the week, in
the 80s in north and central Georgia. High temperatures are
anticipated to begin climbing into the 90s by the end of the
weekend and the beginning of next week. Early morning hours each
day will also start out nearly saturated, with low stratus and
patchy fog likely each morning.

At this time, the threat for organized severe weather appears to
be unlikely. However, a few storms each day could become strong to
severe. Taking the deep atmospheric moisture in consideration,
precipitation loading into storm downdrafts could aid in gusty,
potentially damaging downburst winds. Furthermore, heavy rainfall
associated with stronger storms could lead to localized flash
flooding concerns. This is most likely where strong storms linger
over a common location because of the weak steering flow, or if
they provide additional rainfall to locations that were already
saturated from rains from previous days.

King

&&

.AVIATION...
18Z Update...
A stubborn MVFR cloud deck persists over ATL as of this writing,
but expecting improvement over the next hour or so with SCT to BKN
VFR cigs between 4-6 kft through early evening. Scattered SHRA
and TSRA are likely through early evening so have a TEMPO 19z-
23z. Winds will stay east through the period between around 5-10
kts. Expecting MVFR cigs Wednesday morning with IFR cigs appearing
likely due to increasing low-level moisture. Scattered SHRA and
TSRA are expected again Wednesday afternoon and evening.

//ATL Confidence...18Z Update...
Low to medium confidence on morning cigs tomorrow.
High confidence on all other elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  85  68  87 /  50  60  20  40
Atlanta         69  84  70  86 /  50  60  20  50
Blairsville     62  79  63  82 /  30  50  10  40
Cartersville    67  85  68  87 /  30  50  20  40
Columbus        72  87  71  88 /  50  70  30  60
Gainesville     68  83  68  85 /  30  50  20  40
Macon           70  87  69  90 /  50  70  30  60
Rome            69  87  70  89 /  20  50  10  40
Peachtree City  68  84  68  86 /  50  70  20  50
Vidalia         73  86  72  90 /  50  80  30  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Martin
LONG TERM....King
AVIATION...Martin
Hazardous weather outlook, Jun 28, 11:28 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1128 AM EDT Tue Jun 28 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1128 AM EDT Tue Jun 28 2022

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected during the afternoon which
could linger into tonight. A few of the storms could be strong
with the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms, mainly in the afternoon and evening,
are possible each day. A few of the storms could be strong with
the primary threats of gusty winds, frequent lightning, and
locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 28, 2:58 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
258 PM EDT Tue Jun 28 2022

GAZ042-052-281930-
Carroll GA-Heard GA-
258 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of southwestern Carroll
and northwestern Heard Counties through 330 PM EDT...

At 258 PM EDT, a strong thunderstorm was over Tyus, or 10 miles
southwest of Carrollton. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Carrollton, Bowdon, Ephesus, Roopville, Tyus and Blackjack Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3360 8510 3345 8507 3339 8529 3355 8532
TIME...MOT...LOC 1858Z 104DEG 2KT 3349 8522

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 3:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
332 PM EDT Tue Jun 28 2022

GAZ030-031-041-282000-
Polk GA-Haralson GA-Paulding GA-
332 PM EDT Tue Jun 28 2022

...Strong thunderstorms will impact portions of west central
Paulding, northern Haralson and southeastern Polk Counties through
400 PM EDT...

At 332 PM EDT, a line of strong thunderstorms was along a line
extending from Yorkville to near Felton, and moving south at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Dallas, Buchanan, Tallapoosa, Braswell, Yorkville, Draketown, Felton
and Eubank Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3389 8534 3400 8495 3389 8488 3375 8518
      3375 8533
TIME...MOT...LOC 1932Z 341DEG 7KT 3391 8499 3383 8525

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 3:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
347 PM EDT Tue Jun 28 2022

GAZ049>051-060>062-282015-
Taliaferro GA-Morgan GA-Putnam GA-Hancock GA-Warren GA-Greene GA-
347 PM EDT Tue Jun 28 2022

...Strong thunderstorms will impact portions of Warren, southeastern
Morgan, northern Putnam, northern Hancock, Greene and Taliaferro
Counties through 415 PM EDT...

At 347 PM EDT, a line of strong thunderstorms was along a line
extending from Mesena to Harmony, and moving northeast at 10 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Eatonton, Greensboro, Warrenton, Crawfordville, Union Point, White
Plains, Siloam, Norwood, Sharon, Camak, Phoenix, Reynolds at Lake
Oconee, Liberty, Springfield, Veazey, Powelton, Parks Mill, Swords,
Mesena and Shoulderbone.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3336 8255 3331 8261 3330 8265 3334 8347
      3365 8327 3363 8288 3362 8288 3362 8276
      3361 8272 3362 8269 3360 8269 3360 8266
      3361 8265 3346 8259 3342 8256 3338 8255
TIME...MOT...LOC 1947Z 229DEG 9KT 3346 8262 3347 8332

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 28, 3:53 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
353 PM EDT Tue Jun 28 2022

GAZ041-042-282030-
Haralson GA-Carroll GA-
353 PM EDT Tue Jun 28 2022

...A strong thunderstorm will impact portions of eastern Haralson and
north central Carroll Counties through 430 PM EDT...

At 353 PM EDT, a strong thunderstorm was over Bremen, or near
Buchanan. This storm was nearly stationary.

HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Lightning is one of nature's
         leading killers. If you can hear thunder, you are close
         enough to be struck by lightning.

Locations impacted include...
Buchanan, Bremen, Temple, Tallapoosa, Mount Zion, Waco and Draketown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

&&

LAT...LON 3386 8515 3383 8504 3381 8504 3381 8502
      3371 8500 3366 8516 3370 8527 3377 8528
TIME...MOT...LOC 1953Z 237DEG 3KT 3375 8516

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:48 PM EDTSpecial Weather StatementFFCCobb27 min
Jun 28, 2:58 PM EDTSpecial Weather StatementFFCCarroll32 min
Jun 28, 3:32 PM EDTSpecial Weather StatementFFCHaralson28 min
Jun 28, 3:47 PM EDTSpecial Weather StatementFFCGreene, Taliaferro, Warren28 min
Jun 28, 3:53 PM EDTSpecial Weather StatementFFCHaralson37 min
Jun 28, 4:27 PM EDTSpecial Weather StatementFFCGlascock, Warren33 min
Jun 28, 5:04 PM EDTSpecial Weather StatementFFCTaylor26 min
Jun 28, 5:17 PM EDTSpecial Weather StatementFFCBleckley28 min
Jun 28, 5:49 PM EDTSpecial Weather StatementFFCChattahoochee26 min
Jun 28, 6:21 PM EDTSpecial Weather StatementFFCTalbot24 min
Jun 28, 6:56 PM EDTSpecial Weather StatementFFCHarris19 min
Jun 28, 7:44 PM EDTSpecial Weather StatementFFCHarris16 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.